Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 2, NWS Shreveport, LA

January 19, 2019Howard County, Little River County, Sevier County, Arkansas; Bowie County, Texas; McCurtain County, Oklahoma

NWS Shreveport, LA issued this severe thunderstorm warning at Jan 19, 2019, 12:45 AM CST for Howard County, Little River County, Sevier County, Arkansas; Bowie County, Texas; McCurtain County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 19, 2019, 12:45 AM CST (06:45 UTC)
Expired
Jan 19, 2019, 1:30 AM CST
In force
45 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Howard County, AR, Little River County, AR, Sevier County, AR, McCurtain County, OK, Bowie County, TX

The radar

The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 19, 12:57 AM CSTTSTM WND DMG5 Wsw Ashdown, ARTREE DOWN BLOCKING ROAD ALONG 303 NEAR HIGHWAY 32 WEST OF ASHDOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 00:00Z, 6.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2019-01-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 307 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2019-01-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 395 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
307 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
443 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
395 m²/s²
0-3 km storm-relative helicity
531 m²/s²
Significant tornado parameter
0.0
Supercell composite
10.7

Open this sounding in Storm Lab

The text

As transmitted.

008 
WUUS54 KSHV 190645
SVRSHV
ARC061-081-133-OKC089-TXC037-190730-
/O.NEW.KSHV.SV.W.0002.190119T0645Z-190119T0730Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
1245 AM CST Sat Jan 19 2019

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Little River County in southwestern Arkansas...
  Central Sevier County in southwestern Arkansas...
  Southeastern Howard County in southwestern Arkansas...
  Southeastern McCurtain County in southeastern Oklahoma...
  North central Bowie County in northeastern Texas...

* Until 130 AM CST.

* At 1244 AM CST, a severe thunderstorm was located near Ben Lomond,
  or 10 miles southeast of Horatio, moving northeast at 50 mph.

  HAZARD...Quarter size hail and 40 mph winds. 

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Ashdown, Nashville, Mineral Springs, Dierks, Horatio, Foreman,
  Lockesburg, Wilton, Tollette, Winthrop, Ben Lomond, Arkinda, Center
  Point, Saratoga, Richmond, Oak Grove, Silver Ridge, Moon, Geneva
  and Central.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Shreveport.

&&

LAT...LON 3419 9401 3394 9382 3378 9383 3375 9391
      3375 9395 3374 9396 3374 9397 3373 9396
      3372 9397 3352 9445 3380 9464
TIME...MOT...LOC 0644Z 232DEG 59KT 3384 9421 

HAIL...1.00IN
WIND...<50MPH
 
$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 19, 12:07 AM CST, 38 minutes earlier.

Area forecast discussion, Jan 19, 12:07 AM CST, 38 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1207 AM CST Sat Jan 19 2019

.AVIATION...

For the 19/06Z TAF period, MVFR/IFR cigs continue to plague all
sites late this evening as a warm front has quickly shifted north
of all TAF sites. Scattered convection remains ongoing ahead of a
strong cold front barrelling toward the region with even stronger
storms expected overnight along and ahead of the cold front. Look
for low cigs to prevail through Saturday with occasional lower
vsbys in areas of stronger convection within pockets of heaviest
rainfall. S/SE winds continue to increase ahead of the approaching
cold front, gusting up to 15-20 kts. The front will usher in even
stronger W/NW winds as speeds increase to over 15-20 kts with
higher gusts of 25-30 kts or more. Low cigs in the MVFR range will
continue to blanket the region on Saturday as wrap-around moisture
with the upper level low fills in behind the cold frontal passage.
Gradual clearing will begin to affect our western terminals after
20/00Z with the much colder and drier air filtering into the area.

/19/

&&

.PREV DISCUSSION... /issued 1028 PM CST Fri Jan 18 2019/

UPDATE...

Warm air advection continues across the region this evening as a
warm front surges back northward ahead of a strong arctic cold
front advancing SE from the Southern Plains. Pre-frontal showers
and some embedded thunderstorms continue to develop and spread NE
across parts of lower east Texas, north Louisiana, and southwest
Arkansas. The threat of stronger storms will begin to ramp up
after midnight through early Saturday morning as the cold front
approaches with modest instability setting up across the region.
The warm and moist air in place will allow for storms in initiate
along and ahead of the cold front. A few of these storms could be
severe as a marginal risk still covers our entire region through
the overnight hours. For this update, did nudge POPs up slightly
with ongoing convection through midnight and additional showers
and storms increasing with the cold front. A Lake Wind Advisory is
also in effect over parts of east Texas already with the remainder
of the region being added early Saturday morning as S/SW winds
quickly veer W/NW with the frontal passage. Expect strong and
gusty NW winds to continue through the day on Saturday in the wake
of strong Arctic air mass settling across the region. No further
updates are needed at this time. Updated text products have been
issued.

/19/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  45  49  28  49 /  70  10   0   0
MLU  56  59  30  46 /  90  50   0   0
DEQ  40  41  22  47 /  70  30   0   0
TXK  42  43  25  45 /  70  30   0   0
ELD  49  53  27  46 /  90  30   0   0
TYR  39  43  27  49 /  50  10   0   0
GGG  42  44  27  48 /  60  10   0   0
LFK  47  50  27  51 /  80  10   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory from 4 AM to 6 PM CST Saturday for ARZ050-051-
     059>061-070>073.

LA...Lake Wind Advisory from 4 AM to 6 PM CST Saturday for LAZ001>006-
     010>014-017>022.

OK...Lake Wind Advisory from 4 AM to 6 PM CST Saturday for OKZ077.

TX...Lake Wind Advisory from 4 AM to 6 PM CST Saturday for TXZ096-097-
     152-153-165>167.

     Lake Wind Advisory until 6 PM CST Saturday for TXZ108>112-
     124>126-136>138-149>151.

&&

19
Hazardous weather outlook, Jan 18, 12:36 PM CST, 12 hours 9 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Shreveport LA
1236 PM CST Fri Jan 18 2019

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-191845-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1236 PM CST Fri Jan 18 2019

This Hazardous Weather Outlook is for southern Arkansas, northern
Louisiana, eastern Texas and for southeast Oklahoma.

.DAY ONE...This Afternoon and Tonight...

Overall the clouds will be remaining tough this afternoon keeping
things fairly stable. However, showers will begin to crop up late
this afternoon in eastern Texas, becoming numerous this evening.
Steep temperature lapse rates associated with the approaching cold
core upper low will make large hail our primary initial threat
this evening and overnight as the front moves Southeastward.
However, damaging winds and possibly isolated tornadoes will
become possible as scattered thunderstorms organize into bows and
perhaps even a squall line in the predawn hours. This line will
quickly move across our Louisiana parishes just after daybreak.
Brief heavy rainfall will be possible with rainfall amounts
ranging from a half inch to inch for most of us with a few sites
near 2 inches along and South of I-20. The cold front will be
arriving before daybreak with rain showers changing to some snow
showers before ending North of I-30 during the morning hours.
Wintry impacts are not expected for us with the much warmer ground
temperatures, but travelers farther North should plan for such.
Also, everybody secure objects today for Windy conditions coming.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Gusty high pressure gradient winds will move in with this Arctic
cold front early on Saturday. Expect northwest winds of 20 to 30
mph with higher gusts to near 40 mph, not to mention the quickly
falling temperatures immediately behind the front moving across
I-30 before sunrise. These gusty winds will spread Southeastward
from daybreak to Noon across the rest of our cwa. High temps will
occur before lunch almost everywhere and thirties will cover our
entire area before sunset with clouds clearing out. Then we can
expect freezing temperatures Saturday evening and all night long
with still very cold wind chill readings. A range of low to mid
twenties will greet the day on Sunday as the winds begin to
relax. The cold air mass moves East early in the new week with a
warmer trend and quickly wetter trend with showers and
thunderstorms on Tuesday and night ahead of our next Arctic blast
early on Wednesday. Rinse and repeat forecast with freezing
temperatures by Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters may be needed this evening and
overnight ahead of this Arctic blast coming in the morning.

24

In the hours before

Special weather statement, Jan 18, 11:41 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1141 PM CST Fri Jan 18 2019

TXZ096-097-108-109-190630-
Bowie TX-Red River TX-Franklin TX-Titus TX-
1141 PM CST Fri Jan 18 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FRANKLIN...NORTHWESTERN
BOWIE...NORTHWESTERN TITUS AND RED RIVER COUNTIES UNTIL 1230 AM
CST...

At 1140 PM CST, Doppler radar was tracking a strong thunderstorm over
Hagansport, moving northeast at 50 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Clarksville, Hagansport, Boxelder, Bogata, Bagwell, Talco, Avery,
Annona, Almont, Beaverdams, Harts Bluff, Negley, Cuthand, English,
Johntown and Bryarly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3359 9531 3385 9506 3376 9488 3375 9487
      3374 9484 3359 9454 3321 9528 3324 9531
TIME...MOT...LOC 0540Z 233DEG 61KT 3338 9522

07
Special weather statement, Jan 19, 12:28 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1228 AM CST Sat Jan 19 2019

TXZ097-109>112-190730-
Cass TX-Camp TX-Bowie TX-Morris TX-Titus TX-
1228 AM CST Sat Jan 19 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CASS...SOUTHWESTERN
BOWIE...MORRIS...SOUTHERN TITUS AND CENTRAL CAMP COUNTIES UNTIL 130
AM CST...

At 1228 AM CST, Doppler radar was tracking a strong thunderstorm over
Pittsburg, moving northeast at 50 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Mount Pleasant, New Boston, Pittsburg, Daingerfield, Naples, Maud,
Omaha, Cason, Us 259 And I 30 Intersection, Cookville, Rocky Branch,
Douglassville, Marietta, Domino, Rocky Mound, Spring Hill, Roeder,
Harvard, Bryans Mill and Red Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

&&

LAT...LON 3290 9502 3306 9512 3351 9448 3321 9409
TIME...MOT...LOC 0628Z 240DEG 49KT 3303 9498

07

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 12:00 AM CSTSevere Thunderstorm WarningSHVLittle River45 min
Jan 18, 11:41 PM CSTSpecial Weather StatementSHVRed River49 min
Jan 19, 12:28 AM CSTSpecial Weather StatementSHVBowie, Camp, Morris62 min
Jan 19, 2:24 AM CSTSpecial Weather StatementSHVSabine, San Augustine66 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Severe Thunderstorm Warnings in Texas, 2019Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.